Cholesterol Home > Crestor and Muscle Pain
Muscle pain consisting of tenderness or weakness is relatively common when taking Crestor, especially when first taking the drug or when the dose is increased. However, in rare cases, muscle pain can be a symptom of serious conditions called myopathy and rhabdomyolysis. To be safe, contact your healthcare provider immediately if you experience muscle pain while taking Crestor, especially if you have a fever and feel ill.
While most people tolerate Crestor® (rosuvastatin calcium) well, there are potential side effects that can occur. For people taking Crestor, muscle pain is one of these possible side effects. In previous clinical studies, muscle tenderness or pain occurred in up to 12.7 percent of people taking Crestor.
Most people who experience muscle pain while taking Crestor have no other muscle symptoms. However, in rare cases (less than 0.1 percent), people can develop serious problems with their muscles while on Crestor. These problems include myopathy and rhabdomyolysis.
While both myopathy and rhabdomyolysis are rarely seen in people taking Crestor, it is important to know that muscle pain can be a symptom of these conditions. Rhabdomyolysis is very serious because it can cause muscles to break down, which in turn can cause the kidneys to stop working properly (acute kidney failure) and in some cases, result in loss of life.
If you develop muscle pain, tenderness, or weakness while taking Crestor (especially if you also have a fever or feel ill), call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.